Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 4, 2011, 6:08 PM EDT for Marion County, Morrow County, Ohio. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2011, 6:08 PM EDT (22:08 UTC)
- Expired
- Jun 4, 2011, 7:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Marion County, OH, Morrow County, OH
The radar
The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:11 PM EDT | HAIL 1 | La Rue, OH | FEW SMALL LIMBS DOWN |
| Jun 4, 6:15 PM EDT | TSTM WND DMG | La Rue, OH | SEVERAL TREES AND POWER LINES DOWN ON CARS. |
| Jun 4, 6:23 PM EDT | HAIL 1 | 1 Wnw Green Camp, OH | 60 MPH WIND GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790
WUUS51 KCLE 042208
SVRCLE
OHC101-117-042315-
/O.NEW.KCLE.SV.W.0115.110604T2208Z-110604T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTH CENTRAL OHIO
WESTERN MORROW COUNTY IN NORTH CENTRAL OHIO
* UNTIL 715 PM EDT
* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA
RUE...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARION...
PROSPECT...
WALDO...
CARDINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4041 8294 4044 8325 4050 8326 4050 8341
4051 8343 4067 8343 4069 8341 4069 8331
4070 8330 4071 8325 4065 8285 4036 8285
4036 8292
TIME...MOT...LOC 2208Z 311DEG 20KT 4059 8335
$$
MULLEN2 follow-up statements
454
WWUS51 KCLE 042248
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
648 PM EDT SAT JUN 4 2011
OHC101-117-042315-
/O.CON.KCLE.SV.W.0115.000000T0000Z-110604T2315Z/
MARION OH-MORROW OH-
648 PM EDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN MORROW AND SOUTHERN MARION COUNTIES...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PROSPECT...OR 8 MILES SOUTH OF MARION...MOVING SOUTHEAST AT 40
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...CARDINGTON AND WALDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHWEST OHIO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR PORTIONS OF
NORTH CENTRAL AND NORTHEAST OHIO.
&&
LAT...LON 4041 8294 4044 8325 4050 8326 4050 8341
4051 8343 4060 8343 4059 8336 4059 8327
4060 8322 4059 8314 4059 8296 4059 8285
4036 8285 4036 8292
TIME...MOT...LOC 2247Z 298DEG 36KT 4046 8314
$$
MITCHELL100
WWUS51 KCLE 042317
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT SAT JUN 4 2011
OHC101-117-042326-
/O.EXP.KCLE.SV.W.0115.000000T0000Z-110604T2315Z/
MARION OH-MORROW OH-
717 PM EDT SAT JUN 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORROW AND
SOUTHERN MARION COUNTIES EXPIRED AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHWEST OHIO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR PORTIONS OF
NORTH CENTRAL AND NORTHEAST OHIO.
LAT...LON 4041 8294 4044 8325 4050 8326 4050 8341
4051 8343 4060 8343 4059 8336 4059 8327
4060 8322 4059 8314 4059 8296 4059 8285
4036 8285 4036 8292
TIME...MOT...LOC 2248Z 298DEG 36KT 4045 8313
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:45 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 4, 3:45 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EDT SAT JUN 4 2011 .SYNOPSIS... A WEAKENING COLD FRONT WILL MOVE INTO THE AREA THIS EVENING THEN HIGH PRESSURE WILL BUILD BACK OVER THE REGION SUNDAY AND CONTINUE INTO EARLY NEXT WEEK. A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SOME CAPPING ACTION GOING ON...BUT SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP RAPIDLY THIS EVENING. WILL MENTION THREAT OF SEVERE OVER THE WHOLE AREA...INCLUDING THE WATCH AREA BECAUSE THE AIR IS SO UNSTABLE. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DECREASE BY LATE EVENING. WILL MENTION A RISK OF SEVERE. THE NAM MODEL TRIES TO HANG UNTO THE PRECIPITATION LONGER BUT WITH THE RIDGE BUILDING THE SHOWERS AND THUNDERSTORMS SHOULD DECREASE QUICKLY. WENT CLOSE TO GUIDANCE FOR THE LOWS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... WILL KEEP SUNDAY INTO MONDAY DRY WITH HIGH PRESSURE IN CONTROL. THE HIGH WILL MOVE EAST MONDAY NIGHT. FOR TUESDAY THROUGH WEDNESDAY NIGHT WILL CONTINUE WITH A THREAT OF SHOWERS AND THUNDERSTORMS. RESOLUTION ON THIS IS TOUGH...THE AREA WILL BE IN THE WARM SECTOR. THE BEST TRIGGER WILL BE WEDNESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... STARTING OFF LONG TERM FORECAST WITH A COLD FRONT SWEEPING ACROSS THE FORECAST AREA EARLY THURSDAY. LOW PRESSURE LOCATED OVER SOUTHERN CANADA AND TRAILING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS BEFORE CLEARING OUT THURSDAY AFTERNOON. SOME SHOWERS AND ISOLATED THUNDERSTORMS MAY LINGER THROUGHOUT THURSDAY AFTERNOON. SYSTEM WILL PUSH OFF TO THE EAST AS AN AREA OF HIGH PRESSURE DEVELOPS OVER THE UPPER GREAT LAKES REGION EARLY FRIDAY MORNING. KEEPING SLIGHT CHANCE OF SHOWERS AND THUNDER IN THE FORECAST FRIDAY AFTERNOON. HIGH PRESSURE WILL PERSIST OVER THE NORTHER GREAT LAKES THROUGH THE END OF THE WEEKEND BEFORE ANOTHER FRONTAL SYSTEM APPROACHES THE FORECAST AREA. AHEAD OF THE COLD FRONT...TEMPERATURES THURSDAY WILL BE IN THE MID TO UPPER 80S ACROSS THE REGION. HIGHS WILL BACK OFF TO NEAR NORMALS AFTER THE FRONTAL PASSAGE FRIDAY THROUGH SUNDAY. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AREA OF LOW PRESSURE LOCATED OVER NORTHERN MICHIGAN WILL CONTINUE TO PUSH OFF TO THE EAST. THE TRAILING COLD FRONT WILL SWEEP ACROSS THE FORECAST AREA THIS EVENING. AHEAD OF THE COLD FRONT...SOUTHWESTERLY WINDS WILL INCREASE...ALONG WITH INCREASING CLOUDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON...AROUND 21Z AND PERSIST THROUGH 00Z. CONTINUED MENTION OF CB AND VCTS FOR ALL TAF SITES THIS AFTERNOON. MODELS SHOWING MOST OF THE CONVECTION SOUTH OF TOL..CLE...ERI. CEILINGS AND VISIBILITY REMAIN VFR...WITH SHORT PERIOD OF MVFR EXPECTED IN AREAS OF CONVECTION. AFTER FROPA...WINDS WILL SHIFT TO NORTHWESTERLY AND DIMINISH LATER THIS EVENING. .OUTLOOK...SOME NON VFR POSSIBLE FIRST HALF OF TONIGHT...PRIMARILY ALONG AND SOUTH OF FDY TO MFD TO YNG...OTHERWISE MAINLY VFR THROUGH THE REMAINDER OF THE PERIOD. && .MARINE... SOUTHERLY WINDS WILL INCREASE TO 10 TO 15 KNOTS LATER THIS MORNING AS A COLD FRONT APPROACHES THE GREAT LAKES REGION. LATER THIS AFTERNOON INTO EARLY EVENING HOURS...WINDS COULD INCREASE TO 15 TO 20 KNOTS AS CONVECTION DEVELOPS OVER THE AREA. AFTER FRONTAL PASSAGE...WINDS WILL SHIFT TO NORTHWEST THIS EVENING. WINDS AND WAVES WILL DIMINISH AFTER FRONTAL PASSAGE. AS AREA OF HIGH PRESSURE BUILDS OVER THE REGION SUNDAY...WINDS WILL BE NORTHERLY EARLY SUNDAY BEFORE SHIFTING TO NORTHEAST. WINDS WILL VEER TO SOUTHERLY ON TUESDAY AHEAD OF NEXT FRONTAL SYSTEM. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...SCHULER AVIATION...SCHULER MARINE...SCHULER
Hazardous weather outlook, Jun 4, 3:47 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EDT SAT JUN 4 2011 LEZ061-144>149-164>169-OHZ009>014-019>023-027>033-036>038-047-089- PAZ001>003-052000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 347 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND EARLY TONIGHT. THE MAIN RISK WILL BE FOR DAMAGING WINDS WITH A LESSER RISK OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ142-143-162-163-OHZ003-006>008-017-018-052000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-LUCAS-WOOD- OTTAWA-SANDUSKY-HANCOCK-SENECA- 347 PM EDT SAT JUN 4 2011 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND EARLY TONIGHT. THE MAIN RISK WILL BE FOR DAMAGING WINDS WITH A LESSER RISK OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 4, 1:37 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
137 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 2 SSW ERIE 42.10N 80.10W
06/04/2011 E1.25 INCH ERIE PA TRAINED SPOTTER
HAIL WAS IN MILL CREEK.
1215 PM HAIL ERIE 42.13N 80.09W
06/04/2011 E1.25 INCH ERIE PA TRAINED SPOTTER
1217 PM HAIL ERIE 42.13N 80.09W
06/04/2011 E1.75 INCH ERIE PA TRAINED SPOTTER
1217 PM HAIL ERIE 42.13N 80.09W
06/04/2011 E1.00 INCH ERIE PA TRAINED SPOTTER
1218 PM TSTM WND DMG ERIE 42.13N 80.09W
06/04/2011 ERIE PA LAW ENFORCEMENT
SOME TREES DOWN.
1220 PM HAIL ERIE 42.13N 80.09W
06/04/2011 E1.00 INCH ERIE PA TRAINED SPOTTER
1235 PM HAIL WATERFORD 41.95N 79.99W
06/04/2011 E1.00 INCH ERIE PA TRAINED SPOTTER
1235 PM TSTM WND DMG WATERFORD 41.95N 79.99W
06/04/2011 ERIE PA LAW ENFORCEMENT
SOME TREES DOWN.
1240 PM TSTM WND DMG MILL VILLAGE 41.88N 79.97W
06/04/2011 ERIE PA LAW ENFORCEMENT
SOME TREES DOWN.
&&
KIELTYKALocal storm report, Jun 4, 3:59 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG WATERFORD 41.95N 79.99W
06/04/2011 ERIE PA TRAINED SPOTTER
A FOOT AND A HALF DIAMETER LIMB FELL UNTO TWO MOBILE
HOMES.
1245 PM TSTM WND DMG CAMBRIDGE SPRINGS 41.80N 80.06W
06/04/2011 CRAWFORD PA LAW ENFORCEMENT
A TREE DOWN.
1250 PM TSTM WND DMG 12 NNW TITUSVILLE 41.79N 79.76W
06/04/2011 CRAWFORD PA LAW ENFORCEMENT
ONE TREE DOWN NEAR CENTERVILLE.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:43 AM EDT | Special Marine Warning | CLE | 77 min | |
| Jun 4, 5:56 PM EDT | Tornado Warning | CLE | Stark | 64 min |
| Jun 4, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Summit, Wayne | 27 min |
| Jun 4, 7:19 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina, Stark, Wayne | 56 min |
| Jun 4, 7:52 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.